MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number G00219
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #- exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a chemotherapy treatment, a three-way plastic stopcock "melted".No portion of the device was left inside the patient.The patient did not require any additional procedures or prolonged hospitalization.The patient did experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Additional information was received 05aug2021.The procedure involved a hepatic chemoembolization using farmarubicina.An unknown syringe was connected to the stopcock.Additionally, twenty unused devices from the same lot were returned to cook.On 04aug2021, leak testing found that nine of the stopcocks were cracked, eight of which leaked.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 (annex a).Correction: h8.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during a chemotherapy treatment, a three-way plastic stopcock "melted".The procedure involved a hepatic chemoembolization using farmarubicina.An unknown syringe was connected to the stopcock.No portion of the device was left inside the patient.The patient did not require any additional procedures or prolonged hospitalization.The patient did experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), drawing, manufacturing instructions, and quality control data.The complainant returned 20 unused devices to cook for investigation.No damage was initially noted to any of the stopcocks.Further request was made to leak check each stopcock.A syringe filled with water was attached to the stopcock.Cracks were found during the leak check.In total, eight devices were cracked and leaked, one was cracked and did not leak, and eleven were not cracked and did not leak.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There are 100% inspection activities in place to identify this failure prior to distribution.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THREE-WAY PLASTIC STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12144533
Report Number1820334-2021-01735
Device Sequence Number17182324
Product Code KGZ
UDI-Device Identifier00827002002197
UDI-Public(01)00827002002197(17)240109(10)9431766
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model NumberG00219
Device Catalogue NumberPTWS-2FLL-MLL-R
Device Lot Number9431766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/04/2021
10/01/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/25/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1